Alert archive / Ohio / Freeze Warnings in 2018
Freeze Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Oct 15, 2018, 2:22 PM EDT for 5 counties in Ohio. It took effect at Oct 16, 2018, 2:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 2:22 PM EDT (18:22 UTC)
- In effect from
- Oct 16, 2018, 2:00 AM EDT
- Expired
- Oct 16, 2018, 4:28 AM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:29 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 15, 1:29 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 129 PM EDT Mon Oct 15 2018 .SYNOPSIS... Scattered showers and sprinkles are possible through most of the morning hours. More widespread rain is expected by late morning and through the afternoon ahead of a passing cold front. Colder and dry on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As a shortwave trough crosses the Great Lakes today, its associated cold front (currently across central OH) will continue its ewd movement. Ahead of the front, warm advection on swly flow will supply broad coverage of rain for much of the afternoon. In its wake, temperature will drop quickly into the 50s. Rapid drying is expected as the front crosses, with rain chances focused mainly in the ridges this evening before ending late. As high pressure settles in overnight, light wind, clearing sky and drying boundary layer will combine to yield prime conditions for radiational cooling. Complications to the temperature forecast will come from potential overnight stratocu development in the nrn zones downwind of Lake Erie. Despite the complication, temperature is expected to fall into the 30s by late tonight, and near or below freezing in many areas, especially outside of the stratocu. It is likely that frost and freeze headlines will be needed for some zones, which continue to be advertised in the HWO pending headline coordination with neighboring offices. The fly in the frosted ointment will come from the potential stratocu in the nrn zones that might limit cooling, and the potential for sustained wind in the ridges that could preclude frost. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Low clouds will increase late Tue night and remain over the region through much of Wed as another shot of cold air spreads across the region. Little rain is expected during this time, although late-day showers are not out of the question on Wed north of I-80 as strong cold-air advection promotes modest instability. Given temperature profiles, a flake or two of snow would not be out of the question in that region. Temperatures both days will be below seasonal levels owing to the continued cold advection. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Expect dry and cool weather through Fri. Rain chances will increase over the weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Steadier precipitation appears as if it will remain south of HLG and LBE, primarily impacting MGW with steady rain. Showers elsewhere are more scattered, persisting into the evening hours in most locations. Restrictions remain MVFR to IFR, with FKL apparently about ready to lift out of LIFR cigs. Conditions should rise to MVFR during the evening and VFR by midnight. Winds will veer from the south to the west as the front moves through, with gusts as high as 25 kt. Outlook... Restrictions are possible with a Wed cold front, particularly at FKL/DUJ. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 15, 4:22 AM EDT, 10 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 422 AM EDT Mon Oct 15 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 422 AM EDT Mon Oct 15 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Areas of frost are possible late tonight. An advisory may be needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:22 PM EDT | Frost Advisory | PBZ | Armstrong, Beaver, Butler, Clarion, Greene, Jefferson and 2 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.